Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 43, NWS Albuquerque, NM

May 22, 20069 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 22, 2006, 7:19 AM MDT for 9 counties in New Mexico. It took effect at May 22, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2006, 7:19 AM MDT (13:19 UTC)
In effect from
May 22, 2006, 12:00 PM MDT
Expired
May 22, 2006, 9:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 22, 3:00 AM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 22, 3:00 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT MON MAY 22 2006

.DISCUSSION...MAIN FOCUS ON THIS FORECAST PACKAGE WILL BE ON THE
NEXT 18 HOURS OR SO WITH CONCERNS BEING WINDS...FIRE WEATHER AND
EXTENT OF PRECIP.

RIDGE HAS SHIFTED E AS W COAST SYSTEM IS NOW MOVING INLAND. THIS
TROUGH WILL LIFT NE TODAY WITH TROUGH AXIS MOVING ACROSS NM LATE
TODAY INTO TONIGHT. MEANWHILE LOW LEVEL MOISTURE HAS BACKED INTO
NM FROM THE SE AND EVEN SPILLED INTO PARTS OF THE THE RIO GRANDE
VALLEY. RATHER THIN DRY SLOT WORKING INTO WRN NM EARLY THIS AM.
ALL THIS MAKES FOR A RATHER COMPLICATED FORECAST TODAY AND EARLY
TONIGHT. EXTENT OF WINDS AND CRITICAL FIRE WEATHER CONDITIONS TO
DEPEND ON AMOUNT OF CLOUD COVER AND DEVELOPMENT OF SHOWERS AND
STORMS. FEELING IS WINDS WILL BE STRONG ENOUGH TO REACH ADVISORY
CRITERIA OVER MUCH OF THE W AND CNTRL ZONES. WILL ISSUE A WIND
ADVISORY FOR ZNS 2..3..4..8..9..10..14 AND 15. WINDS WILL SCOUR
OUT SOME OF THE LOW LEVEL MOISTURE OVER THE CNTRL ZNS ONTO THE ERN
HIGH PLAINS. THUS WILL HOIST A RED FLAG WARNING FOR MOST OF THE
AREA...WITH THE EXCEPTIONS IN THE FAR NE AND EC PLAINS. WE MATCH
UP PRETTY WELL WITH OUR NEIGHBORS. AS FOR PRECIP...WILL CARRY THE
BEST CHANCES OVER THE N...AND IN PARTICULAR THE NRN MOUNTAINS.
THERE COULD BE SOME STRONG STORMS OVER THE N OR FAR E...WITH THE
MAIN CONCERN FOR STRONG WIND GUSTS.

WINDS DIMINISH THIS EVE WHILE CONVECTION CONTINUES OVER THE N AND
E THROUGH ABOUT MIDNIGHT. TUE WILL BE A DRY AND MORE TRANQUIL DAY
EXCEPT IN THE NE...WHERE WINDY CONDITIONS AND LOWER DEWPOINTS POSE
THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. HAVE EXPANDED THE
FIRE WEATHER WATCH TO INCLUDE ALL OF NE AND EC AREAS.

RIDGE OF HIGH PRESSURE RETURNS FOR THE MIDDLE PART OF THE WEEK WITH
WARM AND DRY CONDITIONS. THIS RIDGE WILL SHIFT E AT THE END OF THE
WEEK AS ANOTHER STORMS DROPS INTOT HE PACIFIC NW. DRY LINE ACTION
MAY COMMENCE ON FRI AND CONTINUE THROUGH THE WEEKEND OVER THE ERN
PLAINS. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  85  45  80  45 /  20  20   0   0
GALLUP..........................  80  37  78  34 /  10  10   0   0
GRANTS..........................  85  41  81  40 /  10  10   0   0
GLENWOOD........................  88  48  88  47 /  10   5   0   0
CHAMA...........................  75  33  72  32 /  40  30   5   0
LOS ALAMOS......................  79  43  79  46 /  30  10   0   0
RED RIVER.......................  73  32  67  35 /  30  30   0   0
TAOS............................  81  39  78  38 /  30  20   0   0
SANTA FE........................  83  44  81  46 /  20  10   0   0
SANTA FE AIRPORT................  86  47  82  46 /  20  10   0   0
ESPANOLA........................  87  43  84  44 /  30  20   0   0
ALBUQUERQUE HEIGHTS.............  89  56  86  56 /  10   5   0   0
ALBUQUERQUE VALLEY..............  90  49  87  48 /  10   5   0   0
ALBUQUERQUE FOOTHILLS...........  85  51  85  52 /  20   5   0   0
ALBUQUERQUE WEST MESA...........  90  53  88  54 /  10   5   0   0
SOCORRO.........................  89  55  88  54 /  10   5   0   0
SANDIA PARK/CEDAR CREST.........  82  47  82  46 /  20   5   0   0
MORIARTY/ESTANCIA...............  84  44  83  42 /  20  10   0   0
CARRIZOZO.......................  88  54  89  51 /  20   5   0   0
RUIDOSO.........................  81  49  83  46 /  20   5   0   0
RATON...........................  83  44  81  44 /  20  30   0   0
LAS VEGAS.......................  83  48  80  46 /  30  10   0   0
ROY.............................  81  49  80  49 /  20  30   0   0
CLAYTON.........................  87  55  86  54 /  10  30   0   0
SANTA ROSA......................  88  52  89  53 /  20  10   0   0
TUCUMCARI.......................  93  61  93  58 /  20  20   0   0
FORT SUMNER.....................  91  58  91  57 /  20  10   0   0
CLOVIS..........................  92  60  92  55 /  10  20   0   0
PORTALES........................  93  63  94  58 /  10  10   0   0
ROSWELL.........................  95  64  96  61 /  10  10   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ101-NMZ102-NMZ103-NMZ105-NMZ106-NMZ107-NMZ108-NMZ109.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR
NMZ008-NMZ014.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR
NMZ002-NMZ003-NMZ004-NMZ009-NMZ010-NMZ011-NMZ015.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR NMZ103-NMZ104-NMZ108.

&&

40
Hazardous weather outlook, May 22, 5:48 AM MDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 AM MDT MON MAY 22 2006

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
548 AM MDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT ACROSS MUCH OF THE STATE FOR WHERE
LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED
TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 45 TO 55 MPH
COULD OCCUR NEAR SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR THE NORTHEAST AND EAST
CENTRAL PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:03 AM MDTWind AdvisoryABQ16 hr
May 22, 5:17 PM MDTSevere Thunderstorm WarningABQQuay58 min

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.